| Model Number |
RBYPCLP30 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/26/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned packing coil lp revealed offset coil winds.If the device is forcefully advanced against resistance, damage such as offset coil winds may occur.During functional testing, the packing coil lp was advanced through its introducer sheath with resistance due to the offset coil winds.The packing coil lp was then attempted to be advanced through the hub of a demonstration microcatheter but was unsuccessful due to resistance caused by the offset coil winds.The root cause of the initial resistance during the procedure could not be determined.Further evaluation revealed a pusher assembly kink.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the collateral vessels using packing coil lps and a non-penumbra microcatheter.During the procedure, resistance was encountered while advancing the packing coil lp through its introducer sheath toward the microcatheter.The packing coil lp was retracted back into its introducer sheath and subsequently removed.The microcatheter was flushed and the packing coil lp was placed into a bowl of saline where it was able to partially deploy without resistance.While making the second attempt to advance the packing coil lp into the microcatheter, resistance was again encountered within the introducer sheath.Therefore, the packing coil lp was removed and was no longer used in the procedure.The procedure was completed using a new packing coil lp and the same microcatheter.There was no report of an adverse effect to the patient.